- advertisement -

My Son will be put on Vyvanse.....

Discussion in 'Parents Off Topic' started by mischloss, Nov 21, 2008.

Tags:
  1. mischloss

    mischloss Approved members

    Joined:
    Dec 5, 2005
    Messages:
    1,142
    So on top of the diabetes now I will be monitoring him for this medication. It's for ADD. Anyone have any information about it? The doctor told me that it does not supress appetite as some of the other ADHD drugs tend to do. He is not hyper...just lacks focus.

    Thanks!
     
  2. Mody_Jess_Pony

    Mody_Jess_Pony Approved members

    Joined:
    Jun 14, 2008
    Messages:
    1,525
    Um wow this is a new drug I HAVE never heard of. I take Concerta with no problems...
    Ive been on concerta for over 8 years side effect feee.
    I'd research it hard! Wonder if it's avaliable in canada. Is a slow release once a day thing?
     
  3. CJ's Mom

    CJ's Mom Approved members

    Joined:
    Feb 25, 2008
    Messages:
    1,694
    My DD switched to Vyvanse from Concerta (or was it Adderall, she's been on all of them), anyways, we switched last January. I didnt' tell her teacher and gave it 2 days then called the teacher to see if she noticed anything different. Her response: "What did you do to her!? She is totally on top of things, staying on track, completing assignments..." It was a total turn around literally overnight. We tried to take a few weeks off of it this school year and she had to go back on. She does have occasional headaches but I'm not sure they're from the Vyvanse. Other than that, she does great on it.

    ETA: She has ADD, not ADHD.
     
  4. C6H12O6

    C6H12O6 Approved members

    Joined:
    Sep 16, 2008
    Messages:
    1,451
    http://www.vyvanse.com/pdf/medication_guide.pdf

    Common side effects include:
    • upper belly pain • nausea • dry mouth
    • dizziness • weight loss • trouble sleeping
    • irritability • decreased appetite • vomiting


    It’s a stimulant like adderal. I take adderal and it is the only ADHD medication I have taken.


    Adderal decreases my appetite a lot. If you want to minimize this side effect your child should eat his breakfast before he takes the pill.

    Also adderal caused me to have frequent urination, which is not considered a common side effect of adderal.
     
  5. twicker1

    twicker1 Approved members

    Joined:
    Apr 10, 2006
    Messages:
    1,409
    Brandon has been on Vyvanse for almost a year and a half (right when it hit the market), and it has been wonderful! He started on 30mg, then went to 50mg about six months later. That lasted about ten months, and he just started 70mg on Tuesday. It ususally takes about 30 minutes to kick in, and helps control his behavior for about ten hours.

    The side effects we have are severe decreased appetite and inability to fall asleep at night. I give him 3mg of Melatonin about 20 mintues before bed and that helps. His eating is a real issue here, because we have a problem with getting him to gain weight. The endo even asked if there was something else we might be able to use that won't affect his eating as much.

    Oh, and when he started taking it, he was nauseous for about one or two weeks, off and on during the day but since then it hasn't been an issue.
     
  6. mischloss

    mischloss Approved members

    Joined:
    Dec 5, 2005
    Messages:
    1,142
    Thanks all for the insights. I think the doctor did mention Concerta but he did say there would be a decrease in appetite for that. Then I mentioned that a friend of mine whose Son is ADD went fron Concerta (he is already skin and bones and wouldn't eat!) to Vyvanse and with the Vyvanse he is eating normally. I think our pill is starting at 20mg which I guess is the smallest dose. We have to call the pedi in one week to see how it affect him. Tomorrow morning will be the first dose. Then (this is just weird timing) he has his 3 month endo appt on Monday morning. I will let the endo know that he was just put on Vyvanse and see if she wants to monitor him as well.

    Between you all, I can't wait. Today for example he calls me at like 4pm and tells me to pick him up at a friends house. A bunch of kids were over to this kid's house. But he said "don't pick me up until about 5:45pm or 6pm cause that is when all the other kids are leaving. Well, I show up at 5:45pm to an empty house. When I call him, he and his friend have left the house and were about 5 miles away skateboarding at some strip mall without letting me know. He is supposed to ALWAYS call me if he goes to a different location while out with friends. Needless to say I was screaming at him for being so irresponsible! So impulsive in his behavior!

    I am sure hoping this drug will calm things down around here. We seem to go from one drama to the next. : (
     
  7. mischloss

    mischloss Approved members

    Joined:
    Dec 5, 2005
    Messages:
    1,142
    Gave his first dose this morning at 8am. I will watch him and post if there are any behavior adjustments. Thanks all.:cwds:
     
  8. Mody_Jess_Pony

    Mody_Jess_Pony Approved members

    Joined:
    Jun 14, 2008
    Messages:
    1,525
    Just to let you know you may experiance emotional swinging the first two weeks or so....
    8 years of concerta and I am slightly over weight...if don't take it my appetite is insane...However before I was on concerta my appetite wasn't to big anyway... however now with a day without all I do is sit there and eat..
     
  9. CJ's Mom

    CJ's Mom Approved members

    Joined:
    Feb 25, 2008
    Messages:
    1,694
    Good luck today, hoping the Vyvanse works!
     
  10. mischloss

    mischloss Approved members

    Joined:
    Dec 5, 2005
    Messages:
    1,142
    So I am reminded of the saying: If it weren't for bad luck, I would have no luck at all.

    Ironically, we started the pill Sunday morning and by Sunday evening, he was running a pretty high fever and neasous!!! Lovely. Called the doctor since it says on the pamphlet...if you have high fever call your doctor immediately. Doc swears it is not the Vyvanse but a bug! Okay! So he has fever, Sunday, Monday! With chills and aches and pains. So this morning I didn't give him the pill, just cause he has been throwing up anyway! I need him to keep stuff down.

    We are going to the doc's this afternoon. Yep he still has fever...woke up with 100.4 and just threw up about 2 hours ago. His BG this morning was 138 which is fine. Lordy....can I just shoot myself now??? I would rather have a health "bouncing off the walls kids" then a sick lethargic one at this point. :(
     

Share This Page

- advertisement -

  1. This site uses cookies to help personalise content, tailor your experience and to keep you logged in if you register.
    By continuing to use this site, you are consenting to our use of cookies.
    Dismiss Notice